MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the guidewire perforated the echelon catheter before entering the patient.The patient was undergoing an aneurysm embolization.The accessed vessel was the femoral artery with a diameter of 7.1 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that after the intermediate catheter was positioned during the procedure and the echelon 10 was shaped, the operator prepared to advance the microcatheter into the aneurysm with the guidance of a micro guidewire.After opening the package of the mi crocatheter, the micro guidewire was introduced into the microcatheter.During manipulation, the tip of the micro guidewire perforated the tip of the microcatheter, rendering the microcatheter unusable.The microcatheter had not yet entered the patient.After care ful consideration, the operator decided to replace the microcatheter with a new one.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 6f 115 barty medical sheath, prime 3-6 coils.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient was undergoing treatment for an internal carotid artery aneurysm.The surgeon suspected a problem with the material at the tip of the microcatheter caused the event.The guidewire used was not a medtronic device.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened echelon-10 micro catheter inner pouch.Visual inspection/damage location details: upon visual examination, no issues were found with the echelon-10 hub or catheter body.The distal tip was noted to be pre-shaped.The distal tip was found to be damaged.Upon further inspection there appeared to be a puncture at proximal end of the distal marker band.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 total length was measured to be ~155.3cm.The echelon-10 useable length was measured to be ~147.7cm which is within specification.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture¿, was confirmed as the echelon-10 distal tip was found to be punctured.User error is the likely cause of the customers report for ¿catheter puncture¿.The customer reported after manipulation of guidewire, the guidewire perforated the distal tip of echelon micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23631823
Report Number2029214-2025-02480
Device Sequence Number18525810
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)270317(10)D026123
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD026123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/02/2025
01/08/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/23/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale